advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Columbus, Ohio, USA:

My 12 year old son was diagnosed with type 1 diabetes 10 months ago. His control has been excellent until the past couple of weeks. He is eating properly and never misses an injection so we are totally baffled by the mid-high 200s mg/dl [11.1 mmol/L] and an occasional 300+ mg/dl [16.7 mmol/L]. He is very bothered by these readings! His dosage is 5 R and 15 NPH in he morning, 7R at dinner, and 7 NPH at bedtime. We are all frustrated. His numbers at the two previous visits were 6% and 7% for his HbA1c. Let us know your opinion.

Answer:

Probably the most common reason for the change is likely to be the end of his honeymoon period, when the body's ability to make the last remaining amounts of insulin fade away. This is often a challenging time and makes glucose control more difficult, and also more challenging. I suggest you talk it over with your diabetes team who can give you more advice about how to get better control. It is not that your son has suddenly developed a strange problem. It is a normal pattern that we see in children.

JS

DTQ-20000904195808
Original posting 16 Oct 2000
Posted to Honeymoon and Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.